No CrossRef data available.
Article contents
On direct bifurcations into chaos and order for a simple family of interval maps
Published online by Cambridge University Press: 17 April 2009
Abstract
Core share and HTML view are not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.
We present a simple one-parameter family of interval maps which has a direct bifurcation from order to chaos and then a direct (reverse) bifurcation from chaos back to order.
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 44 , Issue 3 , December 1991 , pp. 367 - 373
- Copyright
- Copyright © Australian Mathematical Society 1991
References
[1]Block, L., Guckenheimer, J., Misiurewicz, M. and Young, L.-S., ‘Periodic points and topological entropy of one dimensional maps’, Lecture Notes in Math. 819, pp. 18–34 (Springer-Verlag, Berlin, Heidelberg, New York, 1980).Google Scholar
[2]Burkart, U., ‘Interval mapping graphs and periodic points of continuous functions’, J. Combin. Theory Ser. B 32 (1982), 57–68.CrossRefGoogle Scholar
[3]Du, B.-S., ‘The minimal number of periodic orbits of periods guaranteed in Sharkovskii's theorem’, Bull. Austral. Math. Soc. 31 (1985), 89–103.CrossRefGoogle Scholar
[4]Du, B.-S., ‘A note on periodic points of expanding maps of the interval’, Bull. Austral. Math. Soc. 33 (1986), 435–447.CrossRefGoogle Scholar
[5]Du, B.-S., ‘An example of a bifurcation from fixed points to period 3 points’, Nonlinear Analysis 10 (1986), 639–641.CrossRefGoogle Scholar
[6]Gawel, B., ‘On the theorem of Sarkovskii and Stefan on cycles’, Proc. Amer. Math. Soc. 107 (1989), 125–132.Google Scholar
[7]Ho, C.-W. and Morris, C., ‘A graph theoretic proof of Sharkovsky's theorem on the periodic points of continuous functions’, Pacific J. Math. 96 (1981), 361–370.CrossRefGoogle Scholar
[8]Kaplan, H., ‘A cartoon-assisted proof of Sarkowskii's theorem’, Amer. J. Phys. 55 (1987), 1023–1032.CrossRefGoogle Scholar
[9]Li, T.-Y., Misiurewicz, M., Pianigiani, G. and Yorke, J.A., ‘No division implies chaos’, Trans. Amer. Math. Soc. 273 (1982), 191–199.CrossRefGoogle Scholar
[10]Osikawa, M. and Oono, Y., ‘Chaos in C0-endomorphism of interval’, Publ. RIMS, Kyoto Univ. 17 (1981), 165–177.CrossRefGoogle Scholar
[11]Sharkovskii, A.N., ‘Coexistence of cycles of a continuous map of a line into itself, Ukrain. Mat. Zh. 16 (1964), 61–71.Google Scholar
[12]Stefan, P., ‘A theorem of Sharkovsky on the existence of periodic orbits of continuous endomorphisms of the real line’, Comm. Math. Phys. 54 (1977), 237–248.CrossRefGoogle Scholar
[13]Straffin, P.D. Jr., ‘Periodic points of continuous functions’, Math. Mag. 51 (1978), 99–105.CrossRefGoogle Scholar